Alert archive / Iowa / River Flood Warnings in 2025

River Flood Warning 13, NWS La Crosse, WI

June 27, 2025Floyd County, Iowa

NWS La Crosse, WI issued this river flood warning at Jun 27, 2025, 10:21 AM CDT for Floyd County, Iowa. It took effect at Jun 28, 2025, 10:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 27, 2025, 10:21 AM CDT (15:21 UTC)
In effect from
Jun 28, 2025, 10:00 AM CDT
Expired
Jun 27, 2025, 10:16 PM CDT
In force
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, IA

The radar

The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Charles City (CCYI4). The gauge peaked at 10.67 ft at Jun 28, 2025, 5:00 PM CDT.

actionminormoderate5101506/2706/2806/29
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05457700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

781 
WGUS43 KARX 271521
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1021 AM CDT Fri Jun 27 2025

...The National Weather Service in La Crosse WI has issued a Flood 
Warning for the following rivers in Iowa...

  Cedar River at Charles City affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening by 1030 PM CDT.

&&

IAC067-280330-
/O.NEW.KARX.FL.W.0013.250628T1500Z-250629T1343Z/
/CCYI4.1.ER.250628T1500Z.250628T1800Z.250629T0142Z.NO/
1021 AM CDT Fri Jun 27 2025

...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO SUNDAY MORNING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Cedar River at Charles City.

* WHEN...From Saturday morning to Sunday morning.

* IMPACTS...At 12.0 feet, Barricading of streets begins, and the 
  intersection of Riverside and North Illinois Streets may be 
  flooded. Cable pedestrian bridge is closed.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Friday the stage was 6.9 feet.
  - Bankfull stage is 9.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 12.3 feet early tomorrow
    afternoon. It will then fall below flood stage tomorrow
    evening.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.1 feet on 03/07/1983.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255
      4304 9273


$$

JSB
1 follow-up statement
440 
WGUS83 KARX 280316
FLSARX

Flood Statement
National Weather Service La Crosse WI
1016 PM CDT Fri Jun 27 2025

...The Flood Warning is cancelled for the following rivers in Iowa...

  Cedar River at Charles City affecting Floyd County.

IAC067-280430-
/O.CAN.KARX.FL.W.0013.250628T1500Z-250628T0316Z/
/CCYI4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 PM CDT Fri Jun 27 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cedar River at Charles City.

* ADDITIONAL DETAILS...
  - At 10:00 PM CDT Friday the stage was 8.5 feet.
  - Bankfull stage is 9.0 feet.
  - Forecast...The river is expected to rise to a crest of 11.1
    feet tomorrow evening before beginning to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255
      4304 9273


$$

Skow

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 27, 5:40 AM CDT, 4 hours 41 minutes earlier. Its key messages:

  • Dry weather expected today with clouds decreasing this afternoon.
  • Warmer temperatures are expected this weekend. Strong to severe storms are possible Saturday night and Sunday.
  • Drier conditions expected next week.
Area forecast discussion, Jun 27, 5:40 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
540 AM CDT Fri Jun 27 2025

.KEY MESSAGES...

- Dry weather expected today with clouds decreasing this
  afternoon.

- Warmer temperatures are expected this weekend. Strong to
  severe storms are possible Saturday night and Sunday.

- Drier conditions expected next week.

&&

.DISCUSSION...
Issued at 355 AM CDT Fri Jun 27 2025

Today

We finally get some dry weather today as low pressure moves
east and allows upper ridging and high pressure to build their
way into the upper Midwest. However, low level saturation and
low clouds upstream indicate the low clouds over us will linger
through the morning hours as said low pressure departs, but
begin to clear up in the afternoon.

Warmer Temperatures and Strong to Severe Storms this Weekend

The brief ridging today continues into Saturday allowing for
southerly flow and low level warm air advection. 925hPa
temperatures climb to 24-26C over much of the area on Saturday.
With very little variation in the location of the 24C isotherm
in the 25th-75th percentile spread, there is high confidence in
the temperature forecast Saturday where most areas should reach
the mid to upper 80s with heat indices in the low 90s. There is
less confidence in the temperature forecast on Sunday given the
influence of expected convection.

Instability builds across the Upper Mississippi River Valley
Saturday afternoon under the aforementioned southerly flow.
While it's still a little far away for a solution from the CAMs,
global deterministic models depict an MCS developing across
Minnesota Saturday and possibly moving into southeastern
Minnesota to west-central Wisconsin Saturday night before
weakening. Damaging winds would be the primary threat.

Instability is then progged to develop across our area
again Sunday, with a mean SBCAPE values of 2500+ J/kg noted in
the 26.12z LREF. Deep layer shear doesn't appear to be ideal for
more organized convection however, generally only 15-25kts,
with the stronger shear lying to our north. Despite this,
forcing via a surface boundary moving through the region should
be enough for storms to make use of the instability with
damaging wind gusts and large hail possible, in agreement with
the CSU Machine Learning Probabilities, which highlight a
15-30% probability of these hazards as well as a Slight Risk
from the SPC.

Drier Next Week

With northwest flow expected to return next week, drier air
will be ushered into the region, thus favoring drier weather.
However, several shortwaves will traverse the mean flow during
this timeframe, so despite the drier air in place, bouts of
precipitation are still possible, generally a 10-20% chance on
any given day.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 540 AM CDT Fri Jun 27 2025

MVFR to IFR (with pockets of LIFR) ceilings this morning
gradually lift through the day to MVFR before scattering out by
sunset. Fog is likely to form overnight with visibilities
falling to IFR/LIFR in favored locales, especially along and
east of the Mississippi River. Winds back to the northwest by
midday at around 10 kts, becoming light and variable overnight.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Falkinham
AVIATION...Skow
Hazardous weather outlook, Jun 27, 4:16 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
416 AM CDT Fri Jun 27 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-281330-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
416 AM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Several flood watches and warnings are in effect for local rivers.
Otherwise, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible late Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 27, 6:33 AM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
633 AM CDT Fri Jun 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     Rain             1 S De Soto             43.41N 91.19W
06/27/2025  M0.55 Inch       Crawford           WI   Public

&&

JSB
Local storm report, Jun 27, 6:34 AM CDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
634 AM CDT Fri Jun 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     Rain             1 WSW West Salem        43.90N 91.10W
06/27/2025  M0.96 Inch       La Crosse          WI   NWS Employee

&&

JSB

Nearby

River Flood Warnings in Iowa, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.